Pennsylvania, 2025Damaging Winds in Pennsylvania, November 5, 2025
November 5, 2025 · NWS BGM · 9 events in 6 counties and zones
As a cold front moved through during the evening hours of the 5th, a line of gusty showers and isolated thunderstorms swept across Northeast Pennsylvania. A couple of embedded storms became severe as very high wind shear and steep temperature lapse rates made conditions unstable and favorable for damaging wind gusts to mix down to the surface.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $18,000
- Crop damage
- None recorded
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
As a cold front moved through during the evening hours of the 5th, a line of gusty showers and isolated thunderstorms swept across Northeast Pennsylvania. A couple of embedded storms became severe as very high wind shear and steep temperature lapse rates made conditions unstable and favorable for damaging wind gusts to mix down to the surface. Numerous trees were knocked down from the damaging winds that occurred mainly behind the convective line, along with a few wires. A tree also fell onto and damaged a propane tank.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Nov 5, 6:11 PM EST, 2 hours 4 minutes earlier.
Area forecast discussion, Nov 5, 6:11 PM EST, 2 hours 4 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
611 PM EST Wed Nov 5 2025
.SYNOPSIS...
Strong west northwest winds this evening will accompany showers
and a few weak storms as they move across the region. Windy
conditions will persist behind the showers into Thursday
morning. Quiet weather on Thursday before more active weather
Friday and into the weekend. A cold pattern looks to develop
early next week.
&&
.NEAR TERM /THROUGH THURSDAY/...
Primary area of concern in the near term is the strong
west/northwest wind gusts expected to really intensify after 4
PM this afternoon and continue through the evening until around
2 to 4 AM. Gusts 40 to 50 mph are expected through this large
time window, however 50 to 60 mph gusts will be likely along a
line of low-topped convection from around 6 PM to 10 PM.
Wind headlines remain mostly the same with the exception of
Onondaga and Madison Counties where the Wind Advisory was
upgraded to a High Wind Warning. There was a signal from the NBM
5.0 that indicated a 26% chance of wind gusts greater than 55
mph and a 5% chance of greater than 64 mph at SYR airport.
Current observations showing some of the stronger southwest
winds aloft starting to mix down to the surface with gusts to
the west ranging from 30 to 40 mph. A swath of west to east
oriented rain has formed across Lake Ontario into the southern
Adirondacks. Meanwhile, the trailing cold front back to the west
is beginning to take shape with the upper trough rotating south
over the Great Lakes. As this positively tilted wave swings
neutral and becomes negatively tilted later this evening, a line
or broad area of convection will form out ahead of the front
and sweep eastward through central NY and ne PA. There still
remains some uncertainty regarding the vertical extent of the
convection and if anything becomes deep enough for lightning.
There is the possibility that no lightning will develop, but
there could still be deep enough mixing to bring down 50 to 60
mph wind gusts to the surface.
Either way, winds are still expected to increase after 4 PM
with widespread gusts 40 to 50 mph into the early overnight
hours.
The northwest winds will gradually subside later tonight with
sustained winds around 20 mph and gusts to 30 mph.
A fairly cold air mass behind the front...850mb temperatures
-3 to - 5 deg C...will push into the region and trigger some
lake enhanced rain and snow showers. These showers/flurries will
be very short- lived as the dry air moves in quickly from the
northwest. Temperatures will drop into the lower to mid 30s by
late tonight and when combined with the winds will make it feel
quite cold.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH FRIDAY/...
Main concerns in the short term are focused on the lingering
very light lake effect precipitation in the form of rain and/or
snow early Thu...tapering off through the afternoon with gusty
northwest winds around 20 to 30 mph persisting.
An upper level ridge begins to push in from the west later in
the day Thursday and Thu night. Large scale suppression should
keep weather quiet into Friday morning with some clearing of the
clouds, but not completely. Low temperatures Thu night are
expected to fall into the 20s and lower 30s.
The ridge axis moves to the east quickly on Friday as the next
upper wave moves into the northern Great Lakes, with a trailing
cold front preparing to sweep eastward through the Mid Atlantic
and Northeast US later in the day.
The leading edge of the rain showers will push into wrn NY by
Friday afternoon and then overspread central NY and ne PA into
the evening hours. Temperatures are expected to warm into the
low to mid 50s.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
The cold front and upper trough rotate eastward Friday night
with lingering light rain and snow showers into early Saturday
morning.
The persistent northwest flow behind the front will allow for a
continuous supply of moisture across Lake Ontario and a low
threat (15 to 25 pct) of light rain showers downstream of the
lake through the day Saturday.
There will be another brief period of ridging later Saturday
and Sat night...with mostly dry conditions...before the next
wave in the southern Great Lakes starts to move in from the
west. There should be another push of warm moist air ahead of
this system early Sunday, with gusty sw winds, but with more
rain showers during the day Sunday and a transition to a
rain/snow mix Sunday night and early Monday. As this system
wraps up and lifts to the north/ne, a strong punch of cold
Canadian air will be pulled down over the Great Lakes and into
the Northeast. There is still some uncertainty regarding the
placement/movement of the cutoff low as it moves to the north.
It could stall out and leave much of the region within a very
favorable cold and lake effect snow regime into the middle of
the week. Will need to keep an eye on this developing pattern.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
Strong low pressure will track from Ontario through northern New
York tonight and drag a cold front through the region. This will
produce a corridor of strong winds and a marked wind shift
generally from the SW to WNW. Gusts of 35-45 kts will be
possible until just after midnight and winds will ease to 15-30
kts overnight. MVFR restrictions will be likely, especially for
NY terminals. Moderate to heavy rain is also expected to
accompany the cold front and heavier rain showers could enhance
winds gusts locally. LLWS will also be possible, but mainly due
to mechanical turbulence rather than laminar shear flow. Latest
guidance did not key as much on this parameter and have left
out everywhere except AVP. Conditions will slowly improve
through 18Z tomorrow aside from continued blustery winds and
typical post- frontal lake cloud induced VFR- MVFR ceilings.
Outlook...
Thursday night...Mainly VFR
Friday...Mainly VFR. Restrictions in showers at night.
Saturday...Improving to VFR.
Sunday...MVFR-IFR restrictions likely in showers.
Monday...MVFR-VFR expected. Chance of showers.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Wind Advisory until 7 AM EST Thursday for PAZ038-039-043.
Wind Advisory until 7 AM EST Thursday for PAZ040-044-047-048-
072.
NY...Wind Advisory until 7 AM EST Thursday for NYZ009-015>017-
022>025-044-045-055-056.
High Wind Warning until 7 AM EST Thursday for NYZ018-036.
High Wind Warning until 7 AM EST Thursday for NYZ037-046-057.
Wind Advisory until 7 AM EST Thursday for NYZ062.
&&
SYNOPSIS...BJT
NEAR TERM...BJT
SHORT TERM...BJT
LONG TERM...BJT
AVIATION...JAB/MPKHazardous weather outlook, Nov 5, 11:48 AM EST, 8 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
1148 AM EST Wed Nov 5 2025
NYZ062-PAZ040-044-047-048-072-061700-
Sullivan-Northern Wayne-Lackawanna-Luzerne-Pike-Southern Wayne-
1148 AM EST Wed Nov 5 2025
...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST THURSDAY...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory through Thursday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
NYZ009-015>017-022-023-061700-
Northern Oneida-Yates-Seneca-Southern Cayuga-Steuben-Schuyler-
1148 AM EST Wed Nov 5 2025
...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory through Thursday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
NYZ024-025-044-045-055-056-PAZ038-039-043-061700-
Chemung-Tompkins-Cortland-Chenango-Tioga-Broome-Bradford-Susquehanna-
Wyoming-
1148 AM EST Wed Nov 5 2025
...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM
EST THURSDAY...
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory through Thursday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
NYZ037-046-057-061700-
Southern Oneida-Otsego-Delaware-
1148 AM EST Wed Nov 5 2025
...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
7 AM EST THURSDAY...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning through Thursday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
NYZ018-036-061700-
Onondaga-Madison-
1148 AM EST Wed Nov 5 2025
...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM EST
THURSDAY...
This Hazardous Weather Outlook is for central New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning through Thursday morning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
Thunderstorm Wind, Bradford
- When
- November 5, 8:15 PM EST
- Where
- Bradford County, 1.03 mi W of New Era
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 41.631, -76.370
Strong thunderstorm winds knocked down a tree onto a road.
Thunderstorm Wind, Bradford
- When
- November 5, 8:18 PM EST
- Where
- Bradford County, 1.06 mi E of Wilmot
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 41.600, -76.299
Strong thunderstorm winds knocked down a tree onto a road.
Thunderstorm Wind, Susquehanna
- When
- November 5, 8:18 PM EST
- Where
- Susquehanna County, 1.83 mi ENE of Fairdale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 41.810, -75.937
Strong thunderstorm winds knocked down a tree onto a road.
Thunderstorm Wind, Susquehanna
- When
- November 5, 8:23 PM EST
- Where
- Susquehanna County, 0.12 mi NE of Dimock
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 41.751, -75.898
Strong thunderstorm winds knocked a tree down onto a propane tank and broke lines from the tank causing a leak. The leak was fixed by the fire department.
Thunderstorm Wind, Lackawanna
- When
- November 5, 8:38 PM EST
- Where
- Lackawanna County, 0.69 mi N of Waverly
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 41.530, -75.720
Strong thunderstorm winds resulted in a transformer catching on fire.
Thunderstorm Wind, Luzerne
- When
- November 5, 8:38 PM EST
- Where
- Luzerne County, 4.92 mi NE of Orange
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 41.452, -75.855
Strong thunderstorm winds knocked down a tree and wires near Sullivan Trail and Susquehanna Beach Drive.
Thunderstorm Wind, Wayne
- When
- November 5, 9:07 PM EST
- Where
- Wayne County, 1.42 mi NNE of Pleasant Mt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 41.748, -75.408
Strong thunderstorm winds knocked down trees and wires along Pleasant View Drive in Pleasant Mount.
Thunderstorm Wind, Wayne
- When
- November 5, 9:07 PM EST
- Where
- Wayne County, 1.45 mi WSW of Aldenville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 41.644, -75.397
Strong thunderstorm winds knocked down wires in Clinton Township.
Thunderstorm Wind, Pike
- When
- November 5, 9:17 PM EST
- Where
- Pike County, 2.6 mi WSW of Paupack
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 41.380, -75.242
Strong thunderstorm winds knocked down trees and wires on Pine Drive and Maple Drive.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Louisiana, November 5, 20251 death · 1 injured · 1 event
- High Surf in California, November 5, 20251 death · 1 injured · 1 event
- Damaging Winds and Strong Wind in Pennsylvania, November 5, 2025$111,000 · 56 kt wind · 7 events
- High Wind and Strong Wind in California, November 5, 20251 injured · $80,000 · 66 kt wind · 4 events
- Damaging Winds in Maryland, November 5, 2025$63,000 · 57 kt wind · 14 events
- High Wind in Nevada, November 5, 2025$100,000 · 84 kt wind · 2 events
- Damaging Wind in New Jersey, November 5, 2025$20,000 · 50 kt wind · 1 event
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, November 5, 202510 events
- Damaging Wind and High Wind in Oregon, November 5 to 6, 202573 kt wind · 5 events
- High Wind in Wyoming, November 5 to 6, 202562 kt wind · 5 events
- Coastal Flood and High Wind in Washington, November 5 to 6, 2025$10,000 · 52 kt wind · 2 events
- Strong Wind in Massachusetts, November 5 to 6, 20252 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1297962, 1297963, 1297964, 1297965, 1297990, 1297991, 1298838, 1298839, 1298841.